Korean J Med.  2016 Apr;90(4):322-325. 10.3904/kjm.2016.90.4.322.

Simultaneous Multivessel Acute Stent Thrombosis in a Patient with Gastrointestinal Bleeding

Affiliations
  • 1Department of Internal Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea. juneskim@skku.edu

Abstract

Stent thrombosis is a rare, but potentially catastrophic complication of stent implantation. Dual antiplatelet therapy with aspirin and a thienopyridine (clopidogrel, prasugrel, or ticagrelor) is essential to minimize the risk of stent thrombosis in patients receiving drug-eluting stents. However, there is an ongoing debate regarding antiplatelet therapy in patients presenting with acute coronary syndrome and bleeding. Here, we report a case of a 59-year-old man with acute stent thrombosis immediately after percutaneous coronary intervention combined with acute coronary syndrome and gastrointestinal bleeding.

Keyword

Stent thrombosis; Percutaneous coronary intervention; Drug-eluting stent; Gastrointestinal hemorrhage; Blood transfusion
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr